Alert archive / Florida / Tornado Warnings in 2014

Tornado Warning 8, NWS Tampa Bay, FL

May 2, 2014Manatee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this tornado warning at May 2, 2014, 4:21 PM EDT for Manatee County, Sarasota County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2014, 4:21 PM EDT (20:21 UTC)
Expired
May 2, 2014, 4:45 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Manatee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 34 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1970 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WFUS52 KTBW 022021
TORTBW
FLC081-115-022045-
/O.NEW.KTBW.TO.W.0008.140502T2021Z-140502T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT FRI MAY 2 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN MANATEE COUNTY IN WEST CENTRAL FLORIDA...
  NORTHWESTERN SARASOTA COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 445 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  TORNADO NEAR MYAKKA RIVER STATE PARK...OR 12 MILES EAST OF
  SARASOTA...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  MYAKKA CITY BY 440 PM EDT...
  8 MILES SOUTHWEST OF MYAKKA HEAD BY 445 PM EDT...

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 205 AND 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER.

&&

LAT...LON 2764 8217 2752 8205 2738 8205 2715 8238
      2730 8253
TIME...MOT...LOC 2021Z 229DEG 27KT 2730 8235

$$


RAG
2 follow-up statements
461 
WWUS52 KTBW 022032
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
432 PM EDT FRI MAY 2 2014

FLC081-115-022045-
/O.CON.KTBW.TO.W.0008.000000T0000Z-140502T2045Z/
SARASOTA FL-MANATEE FL-
432 PM EDT FRI MAY 2 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EASTERN
MANATEE AND NORTHERN SARASOTA COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED NEAR HIDDEN RIVER...OR 14
MILES EAST OF SARASOTA...MOVING NORTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
MANATEE STATE PARK...MYAKKA HEAD AND MYAKKA CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2740 8242 2764 8217 2757 8210 2752 8207
      2738 8205 2717 8234 2716 8239 2720 8243
TIME...MOT...LOC 2032Z 235DEG 15KT 2733 8230

$$


RAG
253 
WWUS52 KTBW 022041
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
441 PM EDT FRI MAY 2 2014

FLC081-115-022050-
/O.EXP.KTBW.TO.W.0008.000000T0000Z-140502T2045Z/
SARASOTA FL-MANATEE FL-
441 PM EDT FRI MAY 2 2014

...THE TORNADO WARNING FOR EASTERN MANATEE AND NORTHERN SARASOTA
COUNTIES WILL EXPIRE AT 445 PM EDT...

THE TORNADIC STORM HAS WEAKENED...HOWEVER THE STORM WILL CONTINUE TO 
PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN OVER THE NEXT HALF HOUR.

LAT...LON 2740 8242 2764 8217 2757 8210 2752 8207
      2738 8205 2717 8234 2716 8239 2720 8243
TIME...MOT...LOC 2040Z 235DEG 15KT 2735 8227

$$





RAG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at May 2, 3:58 PM EDT, 23 minutes earlier.

Area forecast discussion, May 2, 3:58 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
358 PM EDT FRI MAY 2 2014

...WIDESPREAD HEAVY RAIN CONTINUES THROUGH SATURDAY...

.NEAR TERM (TODAY AND TONIGHT)...
THE NEARLY STATIONARY COLD FRONT IS CURRENTLY POSITIONED ACROSS
THE CENTRAL FLORIDA PENINSULA...PROVIDING THE FOCUS FOR A BAND OF
HEAVY RAIN FROM SOUTH OF THE TAMPA BAY AND ADJACENT GULF WATERS
INLAND THROUGH THE INTERSTATE 4 CORRIDOR. HIGH RESOLUTION MODEL
GUIDANCE CONTINUES TO INDICATE THAT THE AREA OF CONVECTION WILL BE
SLOW TO MOVE INTO SOUTHWEST FLORIDA...BUT RAIN CHANCES OVER
CHARLOTTE AND LEE COUNTIES SHOULD BE INCREASING THROUGH TONIGHT.
ALREADY TODAY...THE BAND OF STORMS HAS ALREADY PRODUCED SOME VERY
HEAVY RAIN...WITH TRAINING STORMS OCCASIONALLY PRODUCING FLOODING
CONDITIONS. LOCALIZED AREAS IN NORTHERN TAMPA RECEIVED THE
HEAVIEST RAIN SO FAR...AND NUMEROUS REPORTS OF FLOODING AND
STALLED VEHICLES WERE RECEIVED. MODEL PRECIPITABLE WATER IS
FORECAST TO REMAIN NEAR 2 INCHES ALONG THE LINE THROUGH
SATURDAY...SO A FLOOD WATCH HAD BEEN ISSUED FOR HERNANDO TO
SARASOTA COUNTY THROUGH 4 PM SATURDAY.

.MID TERM (SATURDAY AND SUNDAY)...
ELONGATED BUT PROGRESSIVE SHORTWAVE TROUGH WILL TEND TO SHEAR OUT
WITH TIME AS IT EJECTS EASTWARD ALONG THE NORTHERN GULF COAST AND
OVER THE NORTHERN/CENTRAL FL PENINSULA SATURDAY AND SATURDAY NIGHT.
GLOBAL GUIDANCE MEMBERS ARE NOW IN PRETTY GOOD AGREEMENT CONCERNING
THE SYNOPTIC PATTERN EVOLUTION AND TIMING DURING THE UPCOMING
WEEKEND...WHICH ADDS CONFIDENCE TO WHAT WAS ONCE A RATHER MESSY
FORECAST A FEW DAYS AGO.

QUASI-STATIONARY SURFACE BOUNDARY WILL BEGIN TO MOVE SOUTHWARD
DURING SATURDAY IN RESPONSE TO THE MASS FIELDS MOMENTUM PUSH
ASSOCIATED WITH THE APPROACHING IMPULSE. BOUNDARY LOCATION AROUND
SUNRISE WILL BE NEAR OR JUST SOUTH OF THE I-4 CORRIDOR. GFS/ECMWF
SHOW A BAND OF DECENT SURFACE CONVERGENCE ALONG THIS BOUNDARY JUST
SOUTH OF TAMPA BAY WITH THE CONVERGENCE BAND SLOPING NORTHWARD WITH
HEIGHT...REACHING THE I-4 CORRIDOR BY 925MB AND UP OVER
PASCO/HERNANDO COUNTIES BY 850-700MB. THEREFORE...ALTHOUGH AT THE
SURFACE THE BOUNDARY WILL BE ACROSS THE SUNCOAST...FOCUS FOR ASCENT
ENOUGH TO SUPPORT SHOWERS WITHIN A STILL MOIST COLUMN WILL CERTAINLY
STILL BE IN PLACE ALL THE WAY UP INTO THE NATURE COAST. ADDED TO
THIS LOWER FOCUS WILL BE A SWATH OF DEEP LAYER QVECTOR
CONVERGENCE/SYNOPTIC SUPPORT IN PLACE AHEAD OF THE APPROACHING
SHORTWAVE AND A SOMEWHAT DIFFLUENT UPPER LEVEL JET STRUCTURE. THE
INGREDIENTS CERTAINLY SEEM TO BE IN PLACE TO SUPPORT LIKELY SHOWER
CHANCES FOR MUCH OF THE FORECAST AREA SATURDAY MORNING. KEEP POPS A
BIT LOWER IN THE CHANCE RANGE UP TOWARD CITRUS/LEVY COUNTY WHERE THE
LOWER LEVEL FOCUS IS WEAKEST. HOWEVER...CAN NOT REMOVE POPS FROM
THESE NORTHERN COUNTIES WITH THE OTHER LIFTING MECHANISMS IN PLACE.

ENTIRE PATTERN SHIFTS SOUTHWARD FOR THE AFTERNOON HOURS. LIKELY POPS
FOR THE SECOND HALF OF THE DAY WILL BE CONFINED TO THE SOUTHERN
THIRD OF THE AREA...WITH CHANCE POPS ALONG THE I-4 CORRIDOR AND
FINALLY DROPPING ALL RAIN CHANCES FOR THE NORTHERN NATURE COAST
ZONES.

HAVE KEPT THUNDER MENTION FROM HERNANDO COUNTY SOUTHWARD IN THE
FORECAST SATURDAY. ALTHOUGH THE ONLY REAL CHANCE FOR SURFACE BASED
CONVECTION WILL BE TO THE SOUTH OF TAMPA BAY...SHOWALTER INDICES ARE
AROUND ZERO OR EVEN SLIGHTLY NEGATIVE UP INTO THE SOUTHERN NATURE
COAST SUGGESTING A CHANCE OF SOME ELEVATED STORMS TO THE NORTH OF
THE FRONTAL BOUNDARY. THIS CHANCE OF THUNDER WILL ALSO BE DROPPING
SOUTH THROUGH THE AFTERNOON HOURS AS A VERY TIGHT GRADIENT IN
ELEVATED INSTABILITY/SHOWALTER INDICES PIVOTS SOUTHWARD ACROSS THE
I-4 CORRIDOR.

TEMPERATURES ARE GOING TO BE A DIFFICULT FORECAST...ESPECIALLY TO
THE NORTH OF THE BOUNDARY WHERE DRIER AIR AT THE VERY LOWEST LEVELS
WILL BE TRYING TO MOVE SOUTH AND INTERACTING IN A WET-BULB FASHION
WITH ANY SHOWERS FALLING INTO THIS AIRMASS. SO...WE ARE FORECASTING
SHOWERS ACTIVITY NORTH OF THE BOUNDARY...BUT JUST HOW MUCH WILL
THERE BE? ENOUGH TO HAVE A SIGNIFICANT WET-BULB EFFECT...OR JUST
SOME NUISANCE ACTIVITY FOR OUTDOOR ACTIVITIES?  AT THIS TIME OF
YEAR...EVEN A FEW MINUTES OF SUNNY BREAKS CAN BUST A TEMPERATURE
FORECAST THAT IS TOO PESSIMISTICALLY LOW. AT THIS POINT...THE
CHANCES FOR SUNNY BREAKS DURING THE TIMES OF PEAK HEATING DO NOT
LOOK GOOD...BUT CAN NEVER BE RULED OUT. FOR NOW...TOOK A BLEND OF
THE MAV/MET AND ADDED A COUPLE OF DEGREES TO AREAS NORTH OF THE
FRONT IN AN ATTEMPT TO NOT BE OVERLY PESSIMISTIC. THIS GIVE
GENERALLY UPPER 70S FOR HIGH TEMPS. WE SHALL SEE HOW THAT WORKS
OUT.

SHORTWAVE TROUGH PIVOTS ACROSS THE PENINSULA SATURDAY NIGHT SENDING
THE SURFACE BOUNDARY DOWN INTO FAR SOUTH FLORIDA. CLEAR ALL SHOWER
MENTION OUT OF THE I-4 CORRIDOR DURING THE EVENING HOURS AND CLEAR
OUT EVERYONE ELSE (WITH EXCEPTION OF LEE COUNTY) BY SUNRISE ON
SUNDAY. FOR LEE COUNTY/FORT MYERS AREA...DO WORRY TO MUCH...JUST
KEEPING A 20% CHANCE FOR SHOWERS IN THE FORECAST DO TO YOUR
PROXIMITY TO THE SURFACE BOUNDARY. IT SHOULD NOT BE A BIG DEAL SINCE
THE UPPER LEVEL SUPPORT FOR ASCENT WILL BE EXITING QUICKLY.

TEMPERATURES WILL ACTUALLY END UP ON THE CHILLY SIDE FOR EARLY MAY
BY SUNRISE ON SUNDAY...ESPECIALLY FOR THE NATURE COAST WHERE MANY
SPOTS SHOULD FIND THEMSELVES DOWN INTO THE 50S...EVEN SOME LOWER 50S
FOR LEVY COUNTY. LOOKING AT UPPER 50S/LOWER 60S FOR THE I-4
CORRIDOR...AND MIDDLE 60S DOWN TOWARD PUNTA GORDA/FT MYERS.

SUNDAY...A MUCH NICER DAY FOR THE REGION TO END THE WEEKEND.
GENERALLY DRY CONDITIONS...LIGHT WINDS...AND PLENTY OF SUNSHINE.
EARLY IN THE DAY...MAY STILL BE LOOKING AT SOME LINGERING CLOUDS FOR
CHARLOTTE/LEE COUNTIES...BUT THESE SHOULD EXIT FOR THE AFTERNOON.
AFTERNOON HIGH TEMPERATURES REACHING UP INTO GENERALLY THE LOWER
80S...BUT IT WILL BE MUCH LESS HUMID. VERY PLEASANT FOR OUTDOOR
ACTIVITIES!

.LONG TERM (MONDAY THROUGH NEXT THURSDAY)...
AN EXTENDED PERIOD OF DRY AND QUIET SENSIBLE WEATHER APPEARS ON TAP
FOR NEXT WEEK. GLOBAL GUIDANCE SUITE IS IN GOOD AGREEMENT THAT
SURFACE HIGH PRESSURE WILL BE IN FIRM CONTROL OF THE EASTERN GULF OF
MEXICO AND FL PENINSULA THROUGH THE FORECAST PERIOD. EVEN THROUGH
THE HIGH CENTER DOES EVOLVE TO A POSITION OVER THE WESTERN ATLANTIC
BY WED/THU...IT WILL CONTINUE TO RIDGE BACK WESTWARD ACROSS OUR
AREA. SLIGHTLY CYCLONIC FLOW ALOFT FOR MONDAY...SHIFTS MORE ZONAL BY
TUESDAY...AND THEN THEN RIDGES UP OVER THE GULF AND SOUTHEASTERN
STATES FOR THE MIDDLE AND END OF THE WEEK. THIS RIDGING WILL BE IN
RESPONSE TO HEIGHT FALLS EJECTING OUT OF THE INTER-MOUNTAIN WEST
OVER THE CENTRAL PLAINS/NORTHERN MEXICO. HOWEVER...WHATEVER SENSIBLE
WEATHER IMPACTS THIS NEXT SYSTEM MAY HAVE ON OUR LOCAL WEATHER IS
WELL BEYOND THIS FORECAST PERIOD.

THIS PATTERN FOR US MEANS DRY CONDITIONS...AND A WARMING TREND.
INITIALLY COOL OVERNIGHTS WILL MODERATE QUICKLY AS ATLANTIC MOISTURE
BEGINS TO REESTABLISH ITSELF BY THE MIDDLE OF THE WEEK. DAYTIME
TEMPS WILL START OUT IN THE 80S AND THEN LIKELY WARM INTO THE LOWER
90S FOR INTERIOR SPOTS BY WEDNESDAY AND THURSDAY. AFTERNOON
SEA-BREEZE CIRCULATIONS DUE TO THE LIGHT GRADIENT AND STRONG
TERRESTRIAL HEATING SHOULD KEEP THE COAST A BIT COOLER...WHICH IS
TYPICAL FOR THIS TIME OF YEAR.

&&

.AVIATION...
BAND OF SHOWERS ACROSS THE CENTRAL FLORIDA TERMINALS WILL CONTINUE
THROUGH THE REST ON THE AFTERNOON AND WILL MOVE SOUTH TOWARDS THE
SOUTHWEST FLORIDA TERMINALS THIS EVENING. PERIODS OF IFR AND LIFR
VISIBILITIES AND CEILINGS WILL CONTINUE IN THE VICINITY OF THE
HEAVIER STORMS THROUGH SATURDAY AFTERNOON.

&&

.MARINE...
THE COLD FRONT CURRENTLY SPRAWLED ACROSS CENTRAL FLORIDA AND THE
ADJACENT GULF OF MEXICO WILL SLOWLY SLIP SOUTH THROUGH THE WATERS
THROUGH SATURDAY. WIDESPREAD SHOWERS AND STORMS WILL CONTINUE
IN THE VICINITY OF THE FRONT. WINDS WILL INCREASE TO AROUND
CAUTIONARY LEVELS ON SATURDAY. CONDITIONS WILL CLEAR SATURDAY
NIGHT AND SUNDAY AS HIGH PRESSURE BUILDS IN...WITH BENIGN
CONDITIONS CONTINUING THROUGH THE FIRST HALF OF THE WEEK.

&&

.FIRE WEATHER...
HUMIDITY WILL REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE
WEEKEND. THE MAIN FIRE WEATHER CONCERN WILL COME FROM GUSTY WINDS
IN THE VCNTY OF THUNDERSTORMS TODAY THROUGH SATURDAY. CLEARER
CONDITIONS WILL FILL IN FROM THE NORTH SATURDAY AFTERNOON AND
EVENING.

&&

.HYDROLOGY...
LOCALLY HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS TODAY HAS
PRODUCED GENERALLY 1 TO 3 INCHES OF RAIN ACROSS WEST CENTRAL
FLORIDA. HOWEVER THE HEAVIEST RAIN FELL FROM THE TAMPA AREA NORTH
INTO SOUTH CENTRAL PASCO COUNTY WHICH RECEIVED 3 TO 6 INCHES WITH
LOCALLY 9 INCHES BASED ON RADAR ESTIMATES. A FLOOD WATCH HAS BEEN
ISSUED FOR THE COASTAL COUNTIES FROM HERNANDO COUNTY SOUTH TO
SARASOTA COUNTY AS THE THREAT FOR LOCALLY HEAVY RAIN WILL PERSIST
TONIGHT INTO SATURDAY WITH AN ADDITIONAL 2 TO 4 INCHES OF RAIN
POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THERE WILL LIKELY BE A LULL
PERIOD IN THE RAIN THIS EVENING...BUT SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO REDEVELOP AFTER MIDNIGHT OVER THE EASTERN GULF OF
MEXICO AND MOVE ONSHORE LATE TONIGHT AND EARLY SATURDAY MORNING.

THE HEAVY RAIN OVER SOUTHERN PASCO COUNTY THIS MORNING HAS PROMPTED
A RIVER FLOOD WARNING FOR CYPRESS CREEK AT WORTHINGTON GARDENS WHICH
IS EXPECTED TO RISE ABOVE FLOOD STAGE ON SATURDAY.  SHOWERS AND
THUNDERSTORMS SPREADING OVER THE MANATEE RIVER BASIN LATE THIS
AFTERNOON AND AGAIN ON SATURDAY MAY ALSO TRIGGER SIGNIFICANT RISES
ON THE MANATEE RIVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  76  64  84 /  50  50  20   0
FMY  72  82  67  86 /  30  70  40  20
GIF  69  77  63  84 /  50  60  20  10
SRQ  71  76  65  82 /  50  60  20  10
BKV  66  74  56  85 /  60  50  20   0
SPG  70  76  68  83 /  50  50  20   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR COASTAL
     HERNANDO-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL
     PASCO-COASTAL SARASOTA-INLAND HERNANDO-INLAND
     HILLSBOROUGH-INLAND MANATEE-INLAND PASCO-INLAND
     SARASOTA-PINELLAS.

GULF WATERS...NONE.
&&

NEAR TERM/AVIATION/MARINE/FIRE WEATHER...FLEMING
MID TERM/LONG TERM...MROCZKA
HYDROLOGY...OGLESBY
Hazardous weather outlook, May 2, 3:48 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
348 AM EDT FRI MAY 2 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-022300-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
348 AM EDT FRI MAY 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. SEVERE
WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS THIS MAY CONTAIN
FREQUENT LIGHTNING AND A STRONGER WIND GUST...ESPECIALLY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON SATURDAY...
ESPECIALLY TO THE SOUTH OF THE I-4 CORRIDOR...HOWEVER NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MROCZKA

In the hours before

Special weather statement, May 2, 1:38 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
138 PM EDT FRI MAY 2 2014

FLZ155-160-255-021800-
INLAND MANATEE-COASTAL SARASOTA-COASTAL MANATEE-
138 PM EDT FRI MAY 2 2014

...WATERSPOUT APPROACHING THE SHORELINE IN NORTHWESTERN SARASOTA AND
WESTERN MANATEE COUNTIES...

AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING A WATERSPOUT...NEAR LONGBOAT
KEY...MOVING NORTHEAST AT 25 MPH.

A WATERSPOUT THAT MOVES ONTO LAND BECOMES A TORNADO. SHORELINE
RESIDENTS SHOULD REMAIN ALERT...AND BE PREPARED TO MOVE TO SAFETY
QUICKLY.

&&

LAT...LON 2758 8258 2743 8244 2734 8256 2740 8258
      2744 8265 2741 8264 2738 8260 2736 8260
      2734 8256 2732 8259 2739 8265 2743 8270
      2747 8271
TIME...MOT...LOC 1738Z 229DEG 23KT 2740 8265

RAG
Special weather statement, May 2, 2:10 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
210 PM EDT FRI MAY 2 2014

FLZ155-255-021845-
INLAND MANATEE-COASTAL MANATEE-
210 PM EDT FRI MAY 2 2014

...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL MANATEE COUNTY...

AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...6 MILES
SOUTHEAST OF BRADENTON...MOVING NORTHEAST AT 20 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 224.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2765 8227 2764 8225 2745 8216 2738 8237
      2739 8256 2749 8261
TIME...MOT...LOC 1810Z 247DEG 18KT 2745 8248

RAG
Local storm report, May 2, 2:43 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
243 PM EDT FRI MAY 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     FUNNEL CLOUD     5 NW SARASOTA           27.40N 82.60W
05/02/2014                   GMZ853             FL   PUBLIC

            MEDIA RELAYED A PUBLIC SOCIAL MEDIA PICTURE OF A FUNNEL
            CLOUD OVER SARASOTA BAY.

&&

RGARCIA
Special weather statement, May 2, 2:55 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
255 PM EDT FRI MAY 2 2014

FLZ155-251-255-021915-
INLAND MANATEE-INLAND HILLSBOROUGH-COASTAL MANATEE-
255 PM EDT FRI MAY 2 2014

...FUNNEL CLOUDS ARE POSSIBLE IN NORTHERN MANATEE AND SOUTHERN
HILLSBOROUGH COUNTIES...

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...8 MILES EAST OF
BRADENTON...MOVING NORTHEAST AT 20 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 220.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2769 8230 2756 8215 2742 8245 2749 8249
TIME...MOT...LOC 1855Z 235DEG 19KT 2747 8245
Special weather statement, May 2, 3:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
337 PM EDT FRI MAY 2 2014

FLZ160-260-022000-
INLAND SARASOTA-COASTAL SARASOTA-
337 PM EDT FRI MAY 2 2014

...WATERSPOUT APPROACHING THE SHORELINE IN NORTHWESTERN SARASOTA
COUNTY...

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH A WATERSPOUT...4 MILES SOUTH OF SIESTA KEY...MOVING
NORTHEAST AT 20 MPH.

HAZARDOUS WEATHER CONTINUES WITH THIS STORM. RESIDENTS CAN EXPECT
FREQUENT LIGHTNING...TORRENTIAL RAINS...AND GUSTY WINDS.

A WATERSPOUT THAT MOVES ONTO LAND BECOMES A TORNADO. SHORELINE
RESIDENTS SHOULD REMAIN ALERT...AND BE PREPARED TO MOVE TO SAFETY
QUICKLY.

&&

LAT...LON 2739 8246 2738 8244 2738 8232 2727 8225
      2724 8226 2715 8249 2723 8253 2727 8258
      2729 8257 2732 8258
TIME...MOT...LOC 1937Z 241DEG 16KT 2723 8254

RAG
Special weather statement, May 2, 4:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EDT FRI MAY 2 2014

FLZ155-160-255-260-022030-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-COASTAL MANATEE-
400 PM EDT FRI MAY 2 2014

...FUNNEL CLOUDS ARE POSSIBLE IN SARASOTA AND SOUTHERN MANATEE
COUNTIES...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...CAPABLE OF PRODUCING FUNNEL CLOUDS...ALONG A LINE
EXTENDING FROM 8 MILES EAST OF SARASOTA TO 6 MILES SOUTHEAST OF
SARASOTA TO 5 MILES NORTHWEST OF VENICE...MOVING EAST AT 15 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 191 AND 217.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2734 8256 2738 8258 2741 8258 2751 8231
      2740 8207 2710 8224 2707 8246 2723 8253
      2727 8258 2729 8257 2731 8259 2735 8259
TIME...MOT...LOC 2000Z 262DEG 14KT 2731 8240 2726 8248
          2716 8248

RAG

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:20 AM EDTAreal Flood AdvisoryTBWHillsborough, Pasco, Pinellas115 min
May 2, 10:20 AM EDTAreal Flood AdvisoryTBWHillsborough, Pasco85 min
May 2, 11:00 AM EDTFlash Flood WarningTBWHillsborough2 hr
May 2, 11:59 AM EDTAreal Flood AdvisoryTBWHillsborough, Polk91 min
May 2, 12:02 PM EDTSpecial Weather StatementTBWPolk43 min
May 2, 12:29 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee91 min
May 2, 1:22 PM EDTSpecial Marine WarningTBW113 min
May 2, 1:38 PM EDTSpecial Weather StatementTBWManatee22 min
May 2, 1:46 PM EDTTornado WarningTBWManatee, Sarasota14 min
May 2, 2:10 PM EDTSpecial Weather StatementTBWManatee35 min
May 2, 2:15 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota60 min
May 2, 2:55 PM EDTSpecial Weather StatementTBWManatee20 min
May 2, 3:03 PM EDTRiver Flood WarningTBWPasco43 hr
May 2, 3:10 PM EDTSpecial Marine WarningTBW50 min
May 2, 3:34 PM EDTFlood WatchTBWHernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota24 hr
May 2, 3:37 PM EDTSpecial Weather StatementTBWSarasota23 min
May 2, 4:00 PM EDTSpecial Weather StatementTBWManatee, Sarasota30 min
May 2, 4:05 PM EDTSpecial Marine WarningTBW115 min
May 2, 4:28 PM EDTAreal Flood AdvisoryTBWSarasota2 hr
May 2, 6:34 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Highlands, Lee41 min
May 2, 7:15 PM EDTSpecial Weather StatementTBWHighlands60 min

Nearby

Tornado Warnings in Florida, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.